Michigan, 2011Tornadoes and Hail in Michigan, August 19, 2011
August 19, 2011 · NWS MQT · 9 events in 4 counties and zones
followed by a cold frontal passage in the afternoon. The frontal boundaries produced several severe thunderstorms and two weak tornadoes over western Upper Michigan on the 19th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deep low pressure system moving through northwest Ontario pushed a warm front across western Upper Michigan in the morning hours...followed by a cold frontal passage in the afternoon. The frontal boundaries produced several severe thunderstorms and two weak tornadoes over western Upper Michigan on the 19th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Aug 19, 5:10 AM EST, 1 hour 37 minutes earlier.
Area forecast discussion, Aug 19, 5:10 AM EST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
610 AM EDT FRI AUG 19 2011
.DISCUSSION...
SHORTWAVE APPROACHING FROM THE NRN PLAINS AND ASSOC INCREASING WAA
AT 850 MB ALONG WITH INCREASING MID-LVL MOISTURE AND INSTABILITY
HAVE CONTRIBUTED TO A CLUSTER OF THUNDERSTORMS OVER WRN LAKE
SUPERIOR WHICH ARE POISED TO HEAD ACROSS THE KEWEENAW PENINSULA BTWN
5 AND 6 AM THIS MORNING. SOME OF THESE STORMS COULD HAVE A POTENTIAL
FOR ONE INCH HAIL AS 60 DBZ OR GREATER HAS BEEN OBSERVED NEAR 20 KFT
WITH FREEZING LVLS AROUND 12KFT. WILL KEEP AN EYE ON THESE AS THEY
MOVE ACROSS THE KEWEENAW PENINSULA. A FEW OTHER STORMS ARE POSSIBLE
FOR NCNTRL COUNTIES ALONG LAKE SUPERIOR THIS MORNING AS WELL.
SHORTWAVE WILL PUSH ASSOCIATED SFC LOW AND TROUGH ACROSS THE AREA
TODAY. THE COMBINATION OF WIND/MOISTURE CONVERGENCE ALONG THE
TROUGH...925-850MB THETA-E ADVECTION AND AFTN BUILD-UP OF
INSTABILITY (MLCAPES REACHING ABV 1000 J/KG) WILL WARRANT THE
MENTION OF CHC POPS FOR SHRA/TSRA. HOWEVER...SINCE HEIGHT FALLS
DURING THE DAY AND OUR PLACEMENT IN THE UNFAVORABLE RIGHT EXIT
REGION OF THE 3H JET STREAK SHOULD LIMIT COVERAGE TO SCT AT BEST.
KEPT HIGHER CHC POPS OVER THE EAST 2/3 OF THE CWA IN THE AFTN WHERE
AFTERNOON INSTABILITY AND CONVERGENCE ALONG SFC TROUGH WILL BE MOST
FAVORABLE FOR CONVECTION. MODELS SNDGS STILL INDICATE HIGHER
SFC-THETA-E VALUES AND MID LEVEL DRYING PUNCHING IN FM THE WEST IN
THE AFTERNOON SO WILL CONTINUE MENTION IN HWO OF GUSTY WINDS TO 40
MPH AND SMALL HAIL WITH AFTERNOON STORMS. AHEAD OF THE
TROUGH...EXPECT MAX TEMPS TO PUSH ABOVE NORMAL YET AGAIN WITH
READINGS INTO THE LOW- MIDDLE 80S. SIDED WITH LOWER SIDE OF GUIDANCE
FOR DWPNTS BASED ON PERSISTENT DRY PATTERN WE ARE IN.
TONIGHT...SCT SHRA/TSRA MAY LINGER...MAINLY OVER THE SE PORTION
OF THE CWA EARLY (BTWN 00Z-03Z) AS THE FRONT AND THE TAIL OF THE NRN
ONTARIO SHORTWAVE MOVES THROUGH. AGGRESSIVE LOW LEVEL DRYING BEHIND
THE COLD FRONTAL PASSAGE SHOULD END PCPN POTENTIAL BY LATE EVENING.
SATURDAY...ANOTHER SHORTWAVE MOVES ACROSS THE UPPER GREAT LAKES IN
THE AFTERNOON BUT FRONTAL BOUNDARY BY THIS TIME IS WELL SE OF FCST
AREA. SFC HIGH PRESSURE BUILDING IN FROM THE WEST SHOULD KEEP CWA
DRY. 850 MB TEMPS DROPPING INTO THE 8C TO 10C RANGE WILL RESULT IN
COOLER READINGS MAINLY IN THE LOWER TO MID 70S.
SATURDAY NIGHT AND SUNDAY...MODELS SHOW PATTERN AMPLIFICATION WITH
MID-UPR LVL LOW OVER HUDSON BAY AND TROF EXTENDING INTO THE UPPER
GREAT LAKES. A STRONGER SHORTWAVE DIVES INTO THE UPPER GREAT LAKES
SAT NIGHT AND SUNDAY. MODERATE 700-300 MB QVECTOR CONV AND 250-300
MB JET STREAK NOSING INTO AREA SHOULD BE ENOUGH TO SUPPORT ISOLD TO
SCT SHRA INTO THE CWA DESPITE LIMITED MOISTURE AVAILABLE. KEPT IN
MENTION OF THUNDER SUNDAY AFTERNOON ALTHOUGH INSTABILITY...ONLY TO
NEAR 500 J/KG WAS MARGINAL FOR TSRA.
&&
.AVIATION /FOR THE 06Z TAF ISSUANCE/...
HIGH PRESSURE OVER THE UPR LAKES WILL GIVE WAY TO A SFC TROUGH
APPROACHING LATE TONIGHT/FRIDAY MORNING. EXPECT INCREASING MID
CLOUDS OVERNIGHT AHEAD OF THE SFC TROUGH WITH EVEN SOME LIGHT
SHOWERS POSSIBLE AT KCMX. TROUGH MOVES THROUGH KCMX BY MIDDAY FRIDAY
WITH A GUSTY WEST WIND DEVELOPING. DAYTIME HEATING AHEAD OF THE
TROUGH COULD TRIGGER SCATTERED SHRA/TSRA FRIDAY AFTN AT KSAW.
DESPITE THE RAIN CHANCES...LACK OF LOW-LEVEL MOISTURE SHOULD ALLOW
FOR CONDITIONS TO REMAIN VFR THROUGH THE PERIOD AT BOTH SITES. IF A
HEAVIER SHOWER OR STORM DIRECTLY IMPACTS EITHER TERMINAL THEN
CONDITIONS MAY BRIEFLY DROP TO MVFR. CONFIDENCE IS LOW ENOUGH NOT TO
PUT SHOWERS AT BOTH SITES FOR NOW AS SHOWERS WILL BE WIDELY
SCATTERED.
&&
.MARINE /FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE/...
LOW PRESSURE SLIDING ALONG NORTHERN ONTARIO WILL DRAG A TROUGH
ACROSS LAKE SUPERIOR /WITH WESTERLY WINDS OF 15 TO 25KTS WITH A FEW
GUSTS AROUND 30KTS BETWEEN ISLE ROYALE AND THE KEWEENAW
PENINSULA/...BEFORE SHIFTING IT OVER LAKE HURON OVERNIGHT. BEHIND
THIS TROUGH...HIGH PRESSURE ACROSS THE NORTHERN PLAINS SHOULD SLOWLY
BUILD ACROSS THE GREAT LAKES AND UPPER MISSISSIPPI VALLEY THROUGH
TUESDAY. LOW PRESSURE OVER NORTHERN CANADA TUESDAY WILL DIVE
ACROSS...BRINGING A TROUGH TO LAKE SUPERIOR TUESDAY NIGHT.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&
DISCUSSION...VOSS
AVIATION...07
MARINE...KF
Hazardous weather outlook, Aug 19, 5:16 AM EST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
616 AM EDT FRI AUG 19 2011
MIZ001>007-009>014-084-085-201200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
616 AM EDT FRI AUG 19 2011 /516 AM CDT FRI AUG 19 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE POSSIBLE TODAY OVER ALL OF WEST AND CENTRAL UPPER
MICHIGAN...THEN ON THIS EVENING OVER CENTRAL UPPER MICHIGAN. WIND
GUSTS TO 40 MPH AND SMALL HAIL MAY ACCOMPANY THE STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.
LSZ162-240>251-263>267-201200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
616 AM EDT FRI AUG 19 2011 /516 AM CDT FRI AUG 19 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE POSSIBLE TODAY OVER ALL OF LAKE SUPERIOR AND THEN
OVER FAR EASTERN LAKE SUPERIOR ON TONIGHT. A FEW STORMS COULD CONTAIN
SMALL HAIL AND WIND GUSTS TO 40 MPH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.
LMZ221-248-250-201200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
616 AM EDT FRI AUG 19 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THERE IS CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. WIND
GUSTS TO 40 MPH AND SMALL HAIL MAY ACCOMPANY THE STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.
VOSS
In the hours before
Local storm report, Aug 19, 4:38 AM EST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
538 AM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM HAIL 5 NNW HANCOCK 47.20N 88.63W
08/19/2011 M0.25 INCH HOUGHTON MI TRAINED SPOTTER
0532 AM HAIL 3 NE HOUGHTON 47.14N 88.52W
08/19/2011 M0.25 INCH HOUGHTON MI TRAINED SPOTTER
&&
KFLEEGELSpecial weather statement, Aug 19, 5:03 AM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
603 AM EDT FRI AUG 19 2011
MIZ003-004-191100-
BARAGA-HOUGHTON-
603 AM EDT FRI AUG 19 2011
...SIGNIFICANT WEATHER ALERT FOR BARAGA AND HOUGHTON COUNTIES UNTIL
700 AM EDT...
AT 555 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF CHASSELL...OR 11 MILES SOUTH OF
HOUGHTON. THIS STORM WAS MOVING SOUTHEAST AT 25 MPH.
PENNY SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ARNHEIM...
KEWEENAW BAY...
PEQUAMING...
L'ANSE...
SKANEE...
ALBERTA...
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
KF
Local storm report, Aug 19, 5:22 AM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
622 AM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM HAIL 2 N KEWEENAW BAY 46.90N 88.47W
08/19/2011 M0.50 INCH BARAGA MI TRAINED SPOTTER
&&
KFLEEGELLocal storm report, Aug 19, 5:31 AM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
631 AM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 AM HAIL 8 SW SKANEE 46.80N 88.34W
08/19/2011 M0.50 INCH BARAGA MI TRAINED SPOTTER
&&
KFLEEGELSpecial weather statement, Aug 19, 5:44 AM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
644 AM EDT FRI AUG 19 2011
MIZ004-005-191130-
BARAGA-MARQUETTE-
644 AM EDT FRI AUG 19 2011
...SIGNIFICANT WEATHER ALERT FOR BARAGA AND MARQUETTE COUNTIES UNTIL
730 AM EDT...
AT 642 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
SKANEE TO 9 MILES SOUTH OF SKANEE...OR ALONG A LINE EXTENDING FROM 17
MILES EAST OF L'ANSE TO 10 MILES EAST OF L'ANSE. THESE STORMS WERE
MOVING SOUTHEAST AT 30 MPH.
PENNY SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
MOUNT ARVON...
MOUNTAIN LAKE...
ISLAND LAKE...
SILVER LAKE BASIN...
CHAMPION...
HUMBOLDT...
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
VOSS
Special weather statement, Aug 19, 6:25 AM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
725 AM EDT FRI AUG 19 2011
MIZ002-009-191215-
GOGEBIC-ONTONAGON-
625 AM CDT FRI AUG 19 2011
...SIGNIFICANT WEATHER ALERT FOR GOGEBIC AND ONTONAGON COUNTIES UNTIL
715 AM CDT/815 AM EDT/...
AT 723 AM EDT/623 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11
MILES NORTHWEST OF SILVER CITY TO IRONWOOD...OR ALONG A LINE
EXTENDING FROM 22 MILES WEST OF ONTONAGON TO IRONWOOD. THESE STORMS
WERE MOVING EAST AT 50 MPH.
DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
COPPER PEAK...
MIRROR LAKE...
WAKEFIELD...
WHITE PINE...
MERRIWEATHER...
BERGLAND...
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
VOSS
Event by event
4 hail, 3 thunderstorm wind, 2 tornado. Local standard time, as filed.
Thunderstorm Wind, Ontonagon
- When
- August 19, 6:47 AM EST to 7:05 AM EST
- Where
- Ontonagon County, 4.46 mi W of Silver City
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Park/Forest Service
- Coordinates
- 46.827, -89.664
The spotter at the headquarters of Porcupine Mountains State Park reported severe downdrafts, trees falling, dime-sized hail, significant lightning and heavy rain and runoff for approximately 20 minutes. Four large trees fell across roads, blocking lanes in the park.
Tornado, Ontonagon
- When
- August 19, 7:05 AM EST to 7:09 AM EST
- Where
- Ontonagon County, 0.93 mi WSW of Ontonagon to 0.62 mi E of Ontonagon
- Rating
- EF0
- Path length
- 1.54 mi
- Path width
- 125 yd
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 46.865, -89.318
A strong EF0 tornado with winds estimated around 85 mph touched down at the River Pines RV Park and Campground and then skipped northeastward across the village lifting on the east side of the Ontonagon Golf Course. Most of the damage was confined to snapped and uprooted trees, snapped power poles, a small flipped boat, minor roof damage, and some structural damage to a garage. There were no injuries.
Thunderstorm Wind, Ontonagon
- When
- August 19, 7:15 AM EST to 7:18 AM EST
- Where
- Ontonagon County, 2.74 mi WSW of Wainola
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 46.710, -89.080
An apple tree six inches in diameter was knocked down. Various tree branches three inches in diameter were also down. Hanging plants were blown off the porch.
Hail, Menominee
- When
- August 19, 9:05 AM CST to 9:07 AM CST
- Where
- Menominee County, 0.84 mi SE of Daggett
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.460, -87.610
Hail, Baraga
- When
- August 19, 2:35 PM EST to 2:37 PM EST
- Where
- Baraga County, 2.48 mi WSW of Watton
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 46.520, -88.650
Wind gusts were estimated at 30 mph from the storm.
Hail, Marquette
- When
- August 19, 3:55 PM EST to 3:59 PM EST
- Where
- Marquette County, 0.69 mi S of South Republic
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 46.360, -87.980
Pea to penny-sized hail was also reported 3.5 miles south of Republic.
Hail, Menominee
- When
- August 19, 3:05 PM CST to 3:08 PM CST
- Where
- Menominee County, Eagles Nest
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.180, -87.620
Tornado, Menominee
- When
- August 19, 3:56 PM CST to 3:57 PM CST
- Where
- Menominee County, 8.25 mi WSW of Longrie to 8 mi WSW of Koss
- Rating
- EF0
- Path length
- 0.29 mi
- Path width
- 100 yd
- Continued into
- Marinette, Wi (GRB)
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 45.352, -87.886
About a dozen trees were uprooted and numerous branches broken in the Escanaba River State Forest along the Menominee River.
Thunderstorm Wind, Menominee
- When
- August 19, 4:28 PM CST to 4:31 PM CST
- Where
- Menominee County, Edgewood Beach
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 45.150, -87.620
Eight to ten-inch diameter tree down on road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Pennsylvania, August 19, 20114 deaths · 1 injured · $1.7 million · 1.5 in hail · 53 events
- Tornadoes and Hail in Wisconsin, August 19, 20111 death · $120,000 · EF1 · 7 events
- Flood in Ohio, August 19, 2011$2.5 million · 1 event
- Damaging Winds in South Carolina, August 19 to 21, 20116 injured · $181,000 · 60 kt wind · 6 events
- Hail and Damaging Winds in Massachusetts, August 19, 2011$147,000 · 1 in hail · 30 events
- Hail and Damaging Winds in Kansas, August 19, 2011$36,000 · 3 in hail · 22 events
- Flood and Hail in Ohio, August 19, 2011$60,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in Pennsylvania, August 19, 2011$40,000 · 1 in hail · 14 events
- Hail and Damaging Winds in New York, August 19, 2011$38,000 · 1 in hail · 12 events
- Damaging Winds in Georgia, August 19, 2011$54,000 · 3 events
- Hail and Damaging Winds in Kansas, August 19 to 20, 2011$31,000 · 4.5 in hail · 13 events
- Hail and Damaging Winds in New Jersey, August 19, 2011$20,000 · 1 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 342018, 342019, 342031, 342035, 342037, 342038, 342040, 342042, 342039.